Alert archive / Michigan / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Grand Rapids, MI

January 22, 20138 counties in Michigan

NWS Grand Rapids, MI issued this wind chill advisory at Jan 22, 2013, 4:07 PM EST for 8 counties in Michigan. It took effect at Jan 22, 2013, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 4:07 PM EST (21:07 UTC)
In effect from
Jan 22, 2013, 7:00 PM EST
Expired
Jan 23, 2013, 3:21 AM EST
In force
8 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Clinton County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Mecosta County, MI, Montcalm County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WWUS43 KGRR 222107
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EST TUE JAN 22 2013

MIZ066-067-074-230515-
/O.NEW.KGRR.LE.Y.0002.130123T1400Z-130124T0000Z/
EATON-INGHAM-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...JACKSON
407 PM EST TUE JAN 22 2013

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST
WEDNESDAY. 

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS... POSSIBLY HEAVY AT TIMES...
   DEVELOPING BY NOON WEDNESDAY AND CONTINUING THROUGH EARLY
   EVENING.

 * ACCUMULATIONS OF 1 TO 4 INCHES IN A RELATIVELY SHORT PERIOD.

IMPACTS...

 * GREATLY REDUCED VISIBILITIES AND SLIPPERY ROADS... ESPECIALLY
   FOR THE AFTERNOON AND EVENING COMMUTE HOME.

 * SLIDES OFFS... ACCIDENTS... AND SLOW DOWNS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ039-040-045-046-051-052-058-059-230515-
/O.NEW.KGRR.WC.Y.0002.130123T0000Z-130123T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS
407 PM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM EST WEDNESDAY. 

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 20 BELOW.  

 * SCATTERED SNOW SHOWERS MAY CREATE A FEW SLICK SPOTS. 

IMPACTS...

 * FROST BITE TO EXPOSED SKIN CAN OCCUR IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND
   DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037-038-043-044-050-056-057-064-065-071>073-230515-
/O.EXT.KGRR.LE.Y.0001.000000T0000Z-130124T0000Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
407 PM EST TUE JAN 22 2013

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS... OCCASIONALLY REDUCING VISIBILITIES
   TO NEAR ZERO. THE MOST PERSISTENT SNOW SHOWERS WILL BE WEST OF
   HIGHWAY 131. 

 * OVER THE LAST 24 HOURS... SNOW AMOUNTS HAVE VARIED WIDELY
   BETWEEN 1 AND 7 INCHES ACROSS THE ADVISORY AREA. STORM TOTALS
   SINCE EARLY SUNDAY MORNING HAVE RANGED FROM 3 TO 10 INCHES...
   WITH THE MAXIMUM AMOUNTS WEST OF GRAND RAPIDS IN PARTS OF
   OTTAWA...ALLEGAN... VAN BUREN... AND MUSKEGON COUNTIES.

 * ADDITIONAL ACCUMULATIONS TONIGHT WILL BE 2 TO 5 INCHES. ANOTHER
   2 TO 5 INCHES IS EXPECTED ON WEDNESDAY. THE HIGHEST
   ACCUMULATIONS WILL CONTINUE TO BE MAINLY WEST AND SOUTH OF
   GRAND RAPIDS. 

IMPACTS...

 * TRAVEL IMPACTS WILL REMAIN HIGH SINCE THE EXTREMELY COLD
   TEMPERATURES HAVE BEEN MAKING THE ROADS VERY ICY AND THE FINE
   SNOWFLAKES HAS BEEN GREATLY REDUCING THE VISIBILITY. MOST ROAD
   CHEMICALS ARE INEFFECTIVE WITH TEMPERATURES THIS COLD...
   ALTHOUGH TEMPERATURES ON WEDNESDAY WILL WARM INTO THE UPPER
   TEENS. 

 * NUMEROUS SLIDE OFFS... ACCIDENTS AND SLOW DOWNS HAVE BEEN
   REPORTED SINCE SUNDAY... AND THESE IMPACTS WILL CONTINUE IN THE
   SNOW BELTS TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE 
   AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS 
   COVERED. 

&&

$$

MEADE
2 follow-up statements
994 
WWUS43 KGRR 230249
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 PM EST TUE JAN 22 2013

MIZ037-038-043-044-050-056-057-064-065-071>073-231100-
/O.CON.KGRR.LE.Y.0001.000000T0000Z-130124T0000Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
949 PM EST TUE JAN 22 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS... OCCASIONALLY REDUCING 
   VISIBILITIES TO NEAR ZERO. THE MOST PERSISTENT SNOW SHOWERS 
   WILL BE WEST OF HIGHWAY 131. 

 * STORM TOTALS SINCE EARLY SUNDAY MORNING HAVE RANGED FROM 3 TO
   11 INCHES... WITH THE MAXIMUM AMOUNTS WEST OF GRAND RAPIDS IN
   PARTS OF OTTAWA...ALLEGAN... VAN BUREN... AND MUSKEGON
   COUNTIES.

 * ADDITIONAL ACCUMULATIONS TONIGHT WILL BE 2 TO 5 INCHES. 
   ANOTHER 2 TO 5 INCHES IS EXPECTED ON WEDNESDAY. THE HIGHEST 
   ACCUMULATIONS WILL CONTINUE TO BE MAINLY WEST AND SOUTH OF 
   GRAND RAPIDS. 

IMPACTS...

 * TRAVEL IMPACTS WILL REMAIN HIGH SINCE THE EXTREMELY COLD 
   TEMPERATURES HAVE BEEN MAKING THE ROADS VERY ICY AND THE FINE 
   SNOWFLAKES HAS BEEN GREATLY REDUCING THE VISIBILITY. MOST 
   ROAD CHEMICALS ARE INEFFECTIVE WITH TEMPERATURES THIS COLD... 
   ALTHOUGH TEMPERATURES ON WEDNESDAY WILL WARM INTO THE UPPER 
   TEENS. 

 * NUMEROUS SLIDE OFFS...ACCIDENTS AND SLOW DOWNS HAVE BEEN
   REPORTED SINCE SUNDAY. THESE IMPACTS WILL CONTINUE TO BE
   POSSIBLE IN THE SNOW BELTS TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE 
   AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS 
   COVERED. 

&&

$$

MIZ066-067-074-231100-
/O.CON.KGRR.LE.Y.0002.130123T1400Z-130124T0000Z/
EATON-INGHAM-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...JACKSON
949 PM EST TUE JAN 22 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM
EST WEDNESDAY...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS... POSSIBLY HEAVY AT TIMES... 
   DEVELOPING BY NOON WEDNESDAY AND CONTINUING THROUGH EARLY 
   EVENING. 

 * ACCUMULATIONS OF 1 TO 4 INCHES IN A RELATIVELY SHORT PERIOD.

IMPACTS...

 * GREATLY REDUCED VISIBILITIES AND SLIPPERY ROADS... ESPECIALLY 
   FOR THE AFTERNOON AND EVENING COMMUTE HOME. 

 * SLIDES OFFS... ACCIDENTS... AND SLOW DOWNS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ039-040-045-046-051-052-058-059-231100-
/O.CON.KGRR.WC.Y.0002.000000T0000Z-130123T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS
949 PM EST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 20 BELOW WILL BE POSSIBLE.

 * SCATTERED SNOW SHOWERS MAY CREATE A FEW SLICK SPOTS.

IMPACTS...

 * FROST BITE TO EXPOSED SKIN CAN OCCUR IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE 
   AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS 
   COVERED. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$
996 
WWUS43 KGRR 230821
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EST WED JAN 23 2013

MIZ039-040-045-046-051-052-058-059-230930-
/O.CAN.KGRR.WC.Y.0002.000000T0000Z-130123T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS
321 AM EST WED JAN 23 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND CHILL ADVISORY. 

HAZARDOUS WEATHER...

 * WIND CHILLS ARE NOT QUITE AS COLD AS EXPECTED THIS MORNING.

 * WIND CHILLS DOWN TO AS LOW AS 10 BELOW WILL BE POSSIBLE THROUGH
   SUNRISE THIS MORNING.

IMPACTS...

 * WIND CHILLS ARE CURRENTLY BETWEEN 2 BELOW AND 7 BELOW ZERO AND
   SHOULD REMAIN THERE THROUGH SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ037-038-043-044-050-056-057-064-065-071>073-231630-
/O.CON.KGRR.LE.Y.0001.000000T0000Z-130124T0000Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
321 AM EST WED JAN 23 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL PICK UP IN INTENSITY AND COVERAGE
   MID TO LATE MORNING TODAY.

 * SNOW SHOWERS WILL OCCASIONALLY REDUCE VISIBILITIES TO NEAR
   ZERO. THE MOST PERSISTENT SNOW SHOWERS WILL BE WEST OF HIGHWAY
   131.

 * STORM TOTALS SINCE EARLY SUNDAY MORNING HAVE RANGED FROM 3
   INCHES TO ALMOST A FOOT...WITH THE MAXIMUM AMOUNTS WEST OF
   GRAND RAPIDS IN PARTS OF OTTAWA...ALLEGAN... VAN BUREN... AND
   MUSKEGON COUNTIES.

 * ANOTHER 2 TO LOCALLY 6 INCHES IS EXPECTED ON WEDNESDAY. THE
   HIGHEST ACCUMULATIONS WILL BE FOUND IN SOUTHERN OTTAWA...ALLEGAN...
   AND NORTHERN VAN BUREN COUNTY.

IMPACTS...

 * TRAVEL IMPACTS WILL REMAIN HIGH SINCE THE EXTREMELY COLD 
   TEMPERATURES HAVE BEEN MAKING THE ROADS VERY ICY AND THE FINE 
   SNOWFLAKES HAS BEEN GREATLY REDUCING THE VISIBILITY. MOST 
   ROAD CHEMICALS ARE INEFFECTIVE WITH TEMPERATURES THIS COLD... 
   ALTHOUGH TEMPERATURES ON WEDNESDAY WILL WARM INTO THE UPPER 
   TEENS. 

 * NUMEROUS SLIDE OFFS...ACCIDENTS AND SLOW DOWNS HAVE BEEN
   REPORTED SINCE SUNDAY. THESE IMPACTS WILL CONTINUE TO BE
   POSSIBLE IN THE SNOW BELTS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE 
   AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS 
   COVERED. 

&&

$$

MIZ066-067-074-231630-
/O.CON.KGRR.LE.Y.0002.130123T1400Z-130124T0000Z/
EATON-INGHAM-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...JACKSON
321 AM EST WED JAN 23 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS... POSSIBLY LOCALLY HEAVY AT TIMES...
   WILL DEVELOP BY NOON TODAY AND CONTINUE THROUGH EARLY THIS EVENING.

 * ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES ARE LIKELY WITH THE
   HIGHEST AMOUNTS EXPECTED IN WESTERN EATON COUNTY.

IMPACTS...

 * GREATLY REDUCED VISIBILITIES AND SLIPPERY ROADS... ESPECIALLY 
   FOR THE AFTERNOON AND EVENING COMMUTE HOME. 

 * SLIDES OFFS... ACCIDENTS... AND SLOW DOWNS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 3:51 PM EST, 16 minutes earlier.

Area forecast discussion, Jan 22, 3:51 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EST TUE JAN 22 2013

.SYNOPSIS...
ISSUED AT 351 PM EST TUE JAN 22 2013

ARCTIC AIR FLOWING ACROSS THE GREAT LAKES WILL CONTINUE TO PRODUCE
LAKE EFFECT SNOW SHOWERS TONIGHT THROUGH WEDNESDAY EVENING. A
TEMPORARY BREAK IN THE SNOW ACROSS SOUTHWEST MICHIGAN IS EXPECTED
LATE WEDNESDAY NIGHT AND THURSDAY AS THE WINDS BECOME OFFSHORE.
HOWEVER MORE SNOW WILL PROBABLY RETURN ON FRIDAY AS A LOW PRESSURE
SYSTEM MOVES INTO THE REGION FROM THE WEST.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 351 PM EST TUE JAN 22 2013

MORE HEADLINE ADJUSTMENTS ARE BEING MADE:

FIRST... EXTENDED THE CURRENT L.E.S. ADVISORY THROUGH 7 PM WEDNESDAY
AS THERE IS NO REASON TO BELIEVE THINGS WILL DIMINISH UNTIL
WEDNESDAY NIGHT. IN FACT WOULD EXPECT TO SEE AN INCREASE IN
ACCUMULATION POTENTIAL LATER TONIGHT AND ON WEDNESDAY WITH THE AIR
MASS WARMING SLIGHTLY AND MORE FAVORABLE CLOUD MICROPHYSICS
DEVELOPING. THE DGZ ON WEDNESDAY IS SHOWN TO BE BETWEEN 1K AND 4K
FEET... WITH PLENTY OF LIFT... DEEPER MOISTURE AND INVERSION HEIGHTS
RISING TO 10K FT. THE FLOW HAS BACKED A BIT MORE WESTERLY THIS
AFTERNOON AND THE MEAN FLOW THROUGH WEDNESDAY SHOULD BE FROM ABOUT
280 DEGREES. WILL GO WITH 2 TO 5 INCH ACCUMS FOR BOTH TONIGHT AND
WEDNESDAY. HIGHEST AMOUNTS STILL IN SRN MKG... OTTAWA...ALLEGAN...
AND VAN BUREN.

SECOND... ISSUED A WIND CHILL ADVISORY AGAIN FOR TONIGHT FOR INLAND
AREAS... NORTH OF I-96. THIS IS WHERE COLDEST TEMPS ARE FORECAST
AWAY FROM THE LK MI INFLUENCE AND APPARENT TEMPS FALL TO AROUND THE
-15F CRITERIA TONIGHT INTO EARLY WEDNESDAY.

FINALLY... HAVE ISSUED A NEW LAKE EFFECT SNOW ADVISORY FOR JACKSON..
EATON AND INGHAM COUNTIES FOR WEDNESDAY BUT NOT INCLUDING TONIGHT.
GUIDANCE STRONGLY SUGGESTS AN EXPANDING... POTENTIALLY INTENSE...
I-94 CONVERGENCE BAND FROM 15Z-24Z WEDNESDAY. DECIDED TO TAKE THE
LEAP NOW... TO PROVIDE HEADS UP TO THE LAN/JXN AREAS FOR REDUCED
VSBYS AND SLICK TRAVEL WEDNESDAY AFTERNOON.

WINDS GO NORTHERLY THEN OFFSHORE LATE WEDNESDAY NIGHT AND THURSDAY.
THIS SCENARIO LOOKS HIGHLY CONDUCIVE TO MESO LOW DEVELOPMENT OVER LK
MI DUE TO LAND BREEZE CONVERGENCE AS SKIES CLEAR. WHATEVER MESO
FEATURES DEVELOP WILL NEED TO BE MONITORED SINCE THE FLOW GOES SOUTH
THEN SOUTHWEST IN LATER PERIODS... AND COULD LEAD TO A SIGNIFICANT
EVENT FOR MKG AND LDM THURSDAY NIGHT AND FRIDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 351 PM EST TUE JAN 22 2013

THE MODELS IN GOOD AGREEMENT BRINGING ANOTHER CLIPPER SYSTEM OVER
THE GREAT LAKES ON FRIDAY.  ALONG WITH THE ARCTIC AIR...THIS SYSTEM
SHOULD PRODUCE MORE WIDESPREAD SNOW...SO HAVE INCREASED POPS TO
LIKELY.  BEST SNOW WITH THIS SYSTEM SHOULD FALL OVER THE NW PORTION
OF THE CWA WITH A SW ENHANCED FLOW AHEAD OF THE LOW.  MORE LAKE
EFFECT BEHIND THE SYSTEM FOR FRIDAY NIGHT...THEN WE BEGIN TO SEE A
TRANSITION OUT OF THE ARCTIC AIR MASS.

A SURGE OF WARM AIR ARRIVES SATURDAY NIGHT AS HIGH PRESSURE SLIDES
TO OUR SOUTH...SHIFTING WINDS AROUND TO THE SOUTH.  THIS WILL PUSH
THE ARCTIC AIR MASS TO OUR NORTHEAST...AND SHOULD BRING AN END TO
THE LAKE EFFECT AND BRUTALLY COLD TEMPS.

THE MORE SOUTHERLY FLOW SHOULD BRING MOISTURE FROM A SOUTHERN STREAM
SYSTEM INTO THE GREAT LAKES LATE SUNDAY INTO SUNDAY NIGHT.  EXPECT
ANOTHER ROUND OF SNOW WITH THIS.  THEN ANOTHER SURGE OF WARM AIR
ARRIVES FOR MONDAY/MONDAY NIGHT.  THE WARM ADVECTION PATTERN SHOULD
BRING THE CHC FOR A RAIN/SNOW MIX FOR LATE MONDAY INTO TUESDAY.  AT
TIMES IT MAY BE WARM ENOUGH FOR JUST PLAIN RAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1238 PM EST TUE JAN 22 2013

COLD AIR ACROSS LAKE MICHIGAN WILL KEEP THE LAKE EFFECT GOING
THROUGH THE NEXT 24 HOURS. THE INTENSITY WILL EBB AND FLOW. IN
GENERAL EXPECT THE SNOW SHOWERS MAY DECREASE BY MID AFTERNOON AS
THE MOISTURE BECOMES MORE SHALLOW. HOWEVER EXPECT THE COVERAGE AND
INTENSITY TO INCREASE AGAIN THROUGH THE EVENING HOURS AS DEEPER
MOISTURE RETURNS ALONG WITH BETTER LIFT. THEN...WE MAY SEE A LULL
IN THE ACTION TOWARD DAYBREAK.  BUT THEN THE MOST FAVORABLE TIME
FOR STEADIER SNOWS LOOKS TO OCCUR TOWARD MID DAY WED WHEN AN UPPER
LEVEL DISTURBANCE ADDS TO THE SNOW SHOWER ACTIVITY.

ALL SAID...OCCASIONAL IFR CONDITIONS ARE EXPECTED TO CONTINUE
WITHIN THE SNOW SHOWERS...HOWEVER THERE COULD BE A FEW BREAKS
FROM TIME TO TIME.

&&

.MARINE...
ISSUED AT 351 PM EST TUE JAN 22 2013

ACTIVE WEATHER PATTERN WILL KEEP WAVES WITHIN ADVISORY CRITERIA.
SMALL CRAFT ADVISORIES CONTINUE.

&&

.HYDROLOGY...
ISSUED AT 351 PM EST TUE JAN 22 2013

IT/S BEEN SO COLD THAT MANY OF THE RIVERS ARE SIMPLY FREEZING
COMPLETELY OVER... WHICH WILL PROBABLY ALLEVIATE THE ICE JAM FLOOD
THREAT FOR A WHILE UNTIL A THAW CAN TAKE PLACE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST WEDNESDAY FOR MIZ037-
     038-043-044-050-056-057-064-065-071>073.

     LAKE EFFECT SNOW ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR
     MIZ066-067-074.

     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR MIZ039-040-045-046-051-052-058-059.

LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Jan 22, 4:57 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 AM EST TUE JAN 22 2013

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
231000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
457 AM EST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED IN LAKE EFFECT SNOW
SHOWERS. WIND CHILLS WILL BE BELOW ZERO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED IN LAKE EFFECT SNOW
SHOWERS ON WEDNESDAY AND AGAIN ON THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

In the hours before

Local storm report, Jan 22, 10:49 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/22/2013  M3.5 INCH        VAN BUREN          MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 4 INCHES.

&&

EBW
Local storm report, Jan 22, 10:52 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1052 AM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 NNE HOLLAND           42.83N 86.07W
01/22/2013  M3.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 6 INCHES.

&&

WH
Local storm report, Jan 22, 10:54 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 AM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             WSW ALLENDALE           42.97N 85.96W
01/22/2013  E6.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.

&&

WH
Local storm report, Jan 22, 10:58 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 N HOPKINS             42.65N 85.76W
01/22/2013  E2.0 INCH        ALLEGAN            MI   PUBLIC

            THIS WAS SINCE 5 PM ON 01/21/13. THE SNOW DEPTH WAS 7
            INCHES.

&&

WH
Local storm report, Jan 22, 11:01 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             N VICTORY TWP           44.04N 86.34W
01/22/2013  M4.4 INCH        MASON              MI   COCORAHS

            THIS WAS A 24 HOUR REPORT.

0600 AM     SNOW             3 NE HOLLAND            42.82N 86.07W
01/22/2013  M3.0 INCH        OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 6 INCHES.

0630 AM     SNOW             2 WSW WALKER            42.99N 85.81W
01/22/2013  M4.1 INCH        OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 4.5 INCHES.

0630 AM     SNOW             1 SSW DUTTON            42.83N 85.59W
01/22/2013  M2.0 INCH        KENT               MI   COCORAHS

            THIS WAS A 24 HOUR REPORT.

0655 AM     SNOW             3 ESE GRAND RAPIDS      42.94N 85.61W
01/22/2013  M2.1 INCH        KENT               MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 2 INCHES.

0700 AM     SNOW             5 NW SHELBY             43.67N 86.42W
01/22/2013  M0.9 INCH        OCEANA             MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 2 INCHES.

0700 AM     SNOW             4 SSE STONY LAKE        43.50N 86.47W
01/22/2013  M1.0 INCH        OCEANA             MI   COCORAHS

            THIS WAS A 24-HOUR REPORT. SNOW DEPTH WAS 1 INCH.

0700 AM     SNOW             WSW ALLENDALE           42.97N 85.96W
01/22/2013  E6.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 8 INCHES.

0700 AM     SNOW             4 NNE HOLLAND           42.83N 86.07W
01/22/2013  M3.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 6 INCHES.

0700 AM     SNOW             BROOKLYN                42.11N 84.25W
01/22/2013  M0.8 INCH        JACKSON            MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/22/2013  M3.5 INCH        VAN BUREN          MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 4 INCHES.

0700 AM     SNOW             WSW ALLENDALE           42.97N 85.96W
01/22/2013  M6.0 INCH        OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 8 INCHES.

0700 AM     SNOW             4 NW LANSING            42.78N 84.59W
01/22/2013  M0.4 INCH        CLINTON            MI   ASOS

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 1 INCH.

0700 AM     SNOW             GERALD R FORD ARPT      42.89N 85.53W
01/22/2013  M2.0 INCH        KENT               MI   ASOS

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 2 INCHES.

0700 AM     SNOW             5 ENE HUDSONVILLE       42.90N 85.78W
01/22/2013  M7.5 INCH        OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 5.5 INCHES.

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/22/2013  M4.5 INCH        ALLEGAN            MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 4 INCHES.

0700 AM     SNOW             VICKSBURG               42.12N 85.54W
01/22/2013  M2.9 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/22/2013  M6.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     SNOW             HASTINGS                42.65N 85.29W
01/22/2013  M1.5 INCH        BARRY              MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 3 INCHES.

0700 AM     SNOW             FREMONT                 43.47N 85.94W
01/22/2013  M1.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 3 INCHES.

0700 AM     SNOW             3 WSW HART              43.68N 86.42W
01/22/2013  M0.9 INCH        OCEANA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 2 INCHES.

0700 AM     SNOW             2 SE SCOTTVILLE         43.93N 86.25W
01/22/2013  M3.8 INCH        MASON              MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     SNOW             2 N HASLETT             42.77N 84.40W
01/22/2013  M0.3 INCH        CLINTON            MI   COCORAHS

            THIS WAS A 24 HOUR REPORT. SNOW DEPTH WAS 1 INCH.

0700 AM     SNOW             4 W BELLEVUE            42.45N 85.10W
01/22/2013  E1.6 INCH        BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR REPORT.

0700 AM     SNOW             4 S MUSKEGON            43.16N 86.24W
01/22/2013  M4.0 INCH        MUSKEGON           MI   ASOS

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 4 INCHES.

0815 AM     SNOW             4 SSE OSHTEMO           42.21N 85.66W
01/22/2013  M6.0 INCH        KALAMAZOO          MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL. SNOW DEPTH WAS 5 INCHES.

0900 AM     SNOW             2 N HOPKINS             42.65N 85.76W
01/22/2013  E2.0 INCH        ALLEGAN            MI   PUBLIC

            THIS WAS SINCE 5 PM ON 01/21/13. THE SNOW DEPTH WAS 7
            INCHES.

0900 AM     SNOW             3 NNE TOMPKINS          42.41N 84.53W
01/22/2013  M1.3 INCH        JACKSON            MI   COCORAHS

            THIS WAS A 24 HOUR REPORT.

&&

WH
Local storm report, Jan 22, 3:53 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EST TUE JAN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             HUDSONVILLE             42.87N 85.87W
01/22/2013  M7.5 INCH        OTTAWA             MI   PUBLIC

            STORM TOTAL

0235 PM     SNOW             ROTHBURY                43.51N 86.35W
01/22/2013  M7.0 INCH        OCEANA             MI   PUBLIC

            STORM TOTAL

0300 PM     SNOW             4 NW HESPERIA           43.62N 86.09W
01/22/2013  M8.0 INCH        OCEANA             MI   PUBLIC

            STORM TOTAL

0330 PM     SNOW             YORKVILLE               42.38N 85.40W
01/22/2013  M0.5 INCH        KALAMAZOO          MI   PUBLIC

            HALF INCH OF SNOW IN PAST 15 MINUTES. SNOW DEPTH 6 INCHES

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:07 PM ESTLake Effect Snow AdvisoryGRREaton, Ingham, Jackson32 hr

Nearby

Wind Chill Advisories in Michigan, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.